A case scenerio: I am diabetic. And I am 78. I have Type 2 diabetes and normally by A1cs have been in the 5.4 range - but recently up to 6.4. These scores are not something the doctor seems to be concerned about.

But this week I was diagnosed with diabetic neurapathy. I had been falling down unexpectedly when I walked my dogs. I wasn’t the dog’s fault. My left foot just caved in and I was down on the pavement with bloody elbows - not twice but 3 or 4 times. I was able to get to a doctor and get it checked out. Neurapathy. A numb foot that doesn’t work. Dead nerves.

I thought I was taking care of my diabetes. Apparently not well enough.

 

Please share with me your thought... the below is mine :-)

 

Gloria, I feel sorry that you felt down on the street because I found out my diabetic friends who had kept their blood sugar very low together with their very low blood pressure. Do u agree that these ‘low’ made their body off balance then easily fail down on streets? When I reminded them to test their blood sugar in the morning if it was low, they did not take that diabetic dose of that morning, the falling has been dropped. Dare you to ‘be off’ your diabetes med if your blood sugar is very low? Do you think ‘your doctors advised you to take the medicine for life’ completely be true? In the past few years, some diabetic friends of mine had been walking hours without tired but after taking diabetic drug, they felt tired regularly and can’t walk more than 15 minutes without breaks, why? I asked them if they eat any food contain sugar such as bread or rice before walking, they said ‘none’. I told them look at the car, can they run without gasoline while those foods are ‘gasoline’ for the body? the below is an article about hypoglycemia (2018) happened to diabetes patients .

Prevalence of impaired awareness of hypoglycaemia and frequency of hypoglycaemia in insulin-treated Type 2 diabetes☆☆ Josefine E.SchopmanJacquelineGeddesBrian M.Frier

https://doi.org/10.1016/j.diabres.2009.10.013 Diabetes Research and Clinical Practice Volume 87, Issue 1, January 2010, Pages 64-68  .... sorry I can't have its link,  can you find this in Google or library?

in the conclusion: "The prevalence of IAH in insulin-treated T2DM was associated with higher frequencies of SH and biochemical hypoglycaemia. Therefore the presence of IAH in those with insulin-treated T2DM should be evaluated at clinical review."

Mai’s comment: all the articles about ‘hypoglycemia’ (H) offer results from studies the damage (ie. Mortality) of H as a side effect of medicine for diabetes, clearly nowhere recommends to the patients to stop or even reduce the dose of taking medication! Why? Remarkably, I found the word 'adjust' on the "medicine" was used  :-)

Post new blog
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.